Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 14, 2009, 3:37 PM CDT for Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2009, 3:37 PM CDT (20:37 UTC)
- Expired
- Sep 14, 2009, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 142037
FFWSHV
LAC017-150030-
/O.NEW.KSHV.FF.W.0064.090914T2037Z-090915T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT MON SEP 14 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...VIVIAN...OIL CITY...BLANCHARD AND
NORTH SHREVEPORT...
* UNTIL 730 PM CDT
* AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A TRAINING THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OIL CITY
AND BLANCHARD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3296 9401 3296 9382 3294 9380 3291 9382
3286 9378 3277 9378 3274 9383 3272 9381
3274 9378 3266 9378 3258 9374 3256 9376
3255 9373 3252 9375 3248 9372 3245 9394
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 11:36 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 14, 11:36 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT MON SEP 14 2009
.DISCUSSION...
AREA OF MODERATE TO HEAVY RAIN WHICH WAS ALONG THE INTERSTATE 20 CORRIDOR
IN EAST TEXAS EARLIER THIS MORNING HAS SHIFTED NORTH TO THE
INTERSTATE 30 CORRIDOR. RAINFALL RATES HAVE DECREASED TO THE EXTENT
THAT ANY MORE FLASH FLOOD WARNINGS ARE UNLIKELY...AT LEAST IN THE
SHORT TERM. GRIDS ARE IN FAIRLY GOOD SHAPE. WILL TWEAK THE HOURLY
AND HIGH TEMPS A BIT IN COUPLE AREAS...BUT ONLY SMALL CHANGES.
BRIEF LOOK AT THE NEW MODEL RUNS INDICATE THE CLOSED LOW IS GOING TO
REMAIN A COUPLE MORE DAYS WITH A NEW CENTER DEVELOPING IN NORTHEAST
TEXAS. THIS WOULD MEAN THE FLASH FLOOD WATCH MAY HAVE TO BE EXPANDED
TONIGHT TO INCLUDE SOUTHEAST OKLAHOMA AND ALL OF SOUTHWEST
ARKANSAS...AS ADDITIONAL DEVELOPMENT OF HEAVY RAIN POSSIBLE NORTH OF
THE CENTER. THIS WILL BE ADDRESSED ON THE AFTERNOON PACKAGE. MAY
ALSO NEED TO EXTEND THE WATCH INTO TUESDAY.
NO TEXT UPDATE AT THIS TIME BUT UPDATED GRIDS WILL BE SENT SHORTLY.
&&
.AVIATION...
RAIN AREA IS LIFTING NORTH OF I-20 CORRIDOR ATTM AND BEGINNING TO
SEE SOME IMPROVEMENT ON CIGS. STILL MOSTLY MVFR/IFR ATTM. CIGS
SHOULD LIFT TOWARDS VFR DURING THE EARLY AFTERNOON EXCEPT OUR FAR
NORTH WHERE RAIN WILL PERSIST ALONG I-30. WEAK SFC LOW OVER NE TX
NEAR KTYR...GENERALLY 5 TO 10 KTS WITH AN EASTERLY COMPONENT ON THE
SFC. THE UPPER LOW SLOWLY LIFTING NW...WINDS ARE SW ALOFT DEEPENING
ALONG AND SOUTH OF I-20 WHILE...KDUA4 EASTERLY THROUGH 5KM. EXPECT A
MIX OF SUN TO INCREASE CONVECTION FROM W.SCT...TO SCT AND TAFS WITH
VCSH GOTO VCTS DURING BY 20Z. MAY HAVE TO AMEND FOR A TERMINAL OR
TWO FOR ORGANIZED CLUSTERS LATE TODAY. OVERNIGHT...MORE FOG AND LOW
CLOUDS LIKELY TO SET UP IFR BY MIDNIGHT. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 69 83 66 84 / 70 70 60 20 20
MLU 84 69 83 68 85 / 70 70 60 40 30
DEQ 75 66 81 64 80 / 60 60 60 30 30
TXK 77 67 82 65 83 / 70 70 60 30 30
ELD 80 69 81 66 84 / 70 70 70 40 30
TYR 79 67 83 66 84 / 70 50 40 20 20
GGG 80 67 83 66 84 / 70 50 40 20 20
LFK 84 68 85 67 86 / 50 50 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ070.
LA...NONE.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
14/24Hazardous weather outlook, Sep 14, 1:24 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 124 PM CDT MON SEP 14 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 124 PM CDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAINFALL WILL BE LOCALLY HEAVY AT TIMES ACROSS NORTHEAST TEXAS TODAY AND TONIGHT AND AS SHOWERS CONTINUE TO DEVELOP AND TRAIN OVER THE SAME AREAS. EXPECT ADDITIONAL AMOUNTS OF ONE TO THREE INCHES OVER SATURATED SOILS...WHICH WILL PRODUCE WATER RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE LAST HALF OF THE WORK WEEK WITH SMALLER RAIN CHANCES INTO THE WEEKEND. THE POSSIBILITY FOR HEAVY RAINFALL AND POTENTIAL FOR FLOODING WILL CARRY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Sep 14, 2:09 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 PM CDT MON SEP 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FLASH FLOOD GILMER 32.73N 94.95W
09/14/2009 UPSHUR TX AMATEUR RADIO
SEVERAL BUSINESSES ARE FLOODED ON MICHIEL ST BETWEEN
TITUS AND US 271 IN THE CITY OF GILMER.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:09 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Claiborne, Jackson, Lincoln and 3 more | 47 hr |
| Sep 14, 4:26 PM CDT | Areal Flood Advisory | SHV | Claiborne, Lincoln, Union, Webster | 2 hr |
| Sep 14, 5:05 PM CDT | Areal Flood Advisory | SHV | Bossier | 115 min |
| Sep 14, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| Sep 14, 5:37 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Sep 14, 6:37 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.